MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 018 PTA BALLOON DILATATION CATHETER
Model Number U875610
Medical Device Problem Codes Entrapment of Device (1212); Material Rupture (1546)
Health Effect - Clinical Code Injury (2348)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was not provided.The device history records could not be performed.The device has been returned for evaluation.The investigation is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a highly calcified lesion, the pta balloon allegedly ruptured just after inflation.The device was retrieved successfully by surgical intervention.There was no further patient injury.No further treatment was necessary.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a highly calcified lesion in the femoral artery, the pta balloon allegedly ruptured and could not be removed.The detached material was retrieved successfully by surgical intervention.No further treatment was necessary.There were no further reported complications.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted, as the lot number was not reported for this device.Investigation summary: the device was returned for evaluation.A visual inspection found bunching along the outer catheter shaft and also found that the guidewire and inner lumen had been cut at the distal end of the device and that the balloon was missing.Therefore, the investigation is inconclusive for the reported balloon rupture and inconclusive for the reported entrapment based on the returned condition of the device.Per the reported event details, it is likely that the highly calcified lesion could have contributed to the reported balloon rupture and consequently the reported entrapment.However, the definitive root cause for the reported balloon rupture or the reported entrapment could not be determined based upon the available information.It is unknown whether patient and/or procedural issues contributed to the events.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
ULTRAVERSE 018 PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8628558
Report Number2020394-2019-00582
Device Sequence Number2293061
Product Code LIT
UDI-Device Identifier00801741055331
UDI-Public(01)00801741055331
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU875610
Device Catalogue NumberU875610
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2019
Initial Date Received by Manufacturer 04/24/2019
Supplement Date Received by Manufacturer11/07/2019
Initial Report FDA Received Date05/21/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;